Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 489, NWS Norman, OK

August 9, 2011Love County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 9, 2011, 5:09 PM CDT for Love County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 5:09 PM CDT (22:09 UTC)
Expired
Aug 9, 2011, 6:00 PM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Love County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 143 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2505 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WUUS54 KOUN 092209
SVROUN
OKC085-092300-
/O.NEW.KOUN.SV.W.0489.110809T2209Z-110809T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
509 PM CDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...

* UNTIL 600 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM NEAR MARIETTA...MOVING SOUTHEAST AT 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 65 MPH...

* LOCATIONS IN THE WARNING INCLUDE MARIETTA...THACKERVILLE AND
  WESTERN LAKE TEXOMA.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 4 AND 23.

LAT...LON 3383 9720 3384 9718 3389 9718 3392 9725
      3403 9715 3395 9694 3393 9698 3389 9698
      3385 9701 3381 9705 3380 9708 3375 9708
      3371 9711 3371 9713
TIME...MOT...LOC 2208Z 308DEG 10KT 3395 9714

$$


30
1 follow-up statement
689 
WWUS54 KOUN 092227
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
527 PM CDT TUE AUG 9 2011

OKC085-092300-
/O.CON.KOUN.SV.W.0489.000000T0000Z-110809T2300Z/
LOVE OK-
527 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN LOVE COUNTY...

AT 527 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM NEAR MARIETTA...MOVING SOUTH AT 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 60 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

* LOCATIONS IN THE WARNING INCLUDE MARIETTA...THACKERVILLE AND
  WESTERN LAKE TEXOMA.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 4 AND 23.

LAT...LON 3383 9720 3384 9718 3389 9718 3392 9725
      3403 9715 3395 9694 3393 9698 3389 9698
      3385 9701 3381 9705 3380 9708 3375 9708
      3371 9711 3371 9713
TIME...MOT...LOC 2227Z 338DEG 8KT 3392 9715

$$


30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:34 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 9, 2:34 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
234 PM CDT TUE AUG 9 2011

.DISCUSSION...
ISOLATED STORMS WILL BE POSSIBLE THIS AFTN/EARLY EVENING NEAR THE
FRONT THAT EXTENDED FROM NEAR ADA... TO NEAR WICHITA FALLS AND
QUANAH EARLY THIS AFTERNOON. IF STORMS DEVELOP... STRONG WINDS WILL
BE A CONCERN. AN AREA OF SHOWERS/STORMS COULD ALSO DEVELOP IN THE
PANHANDLES IN UPSLOPE FLOW. THESE STORMS COULD MOVE INTO WESTERN
PORTIONS OF THE FA THIS EVENING. AN MCS DEVELOPING IN THE HIGH
PLAINS OF NE/KS COULD ALSO MOVE INTO PORTIONS OF THE FA OVERNIGHT
INTO WEDNESDAY. THE DEVELOPMENT OF AN MCS COULD BE AIDED BY A
MID-LEVEL SHORTWAVE THAT WILL ALSO BRING A COLD FRONT INTO THE FA
WEDNESDAY. CLOUD COVER AND FRONTAL PASSAGE ALONG WITH MAYBE RAIN
WILL HELP HOLD THE TEMPS DOWN A BIT ONCE AGAIN WEDNESDAY ACROSS A
GOOD PART OF THE FA.... EXCEPT IN SOUTHERN OK/WESTERN NORTH TEXAS
WHERE HOT TEMPERATURES ARE EXPECTED AGAIN TOMORROW AFTN. WILL ALLOW
THE HEAT ADVISORY FOR CENTRAL PORTIONS OF THE FA DROP THIS EVENING
BUT CONTINUE WITH THE ADVISORY IN SOUTHERN PORTIONS OF THE FA FOR
THE NEXT FEW DAYS WHERE A COOL OFF IS LESS LIKELY TO OCCUR.

SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK.
MOST OF THE ACTIVITY WILL BE OVERNIGHT WITH THUNDERSTORM COMPLEXES.
HOWEVER... ADDITIONAL SHOWERS/STORMS MAY DEVELOP IN AFTN HOURS DUE
TO ANY OUTFLOW BOUNDARIES FROM THE OVERNIGHT CONVECTION. MODELS SHOW
ANOTHER COLD FRONT MOVING ACROSS THE FA SATURDAY WHICH COMBINED WITH
RAIN/CLOUDS WILL CONTINUE TO KEEP THE TEMPERATURES FROM HEATING UP
TO THE VERY HOT/EXCESSIVE HEAT CONDITIONS WE HAVE SEEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74 100  73  95 /  20  20  20  20
HOBART OK         74 104  73 100 /  20  10  20  20
WICHITA FALLS TX  79 108  78 106 /  10  10  20  10
GAGE OK           70  96  66  93 /  30  20  20  20
PONCA CITY OK     70  90  69  88 /  50  50  30  20
DURANT OK         77 103  76 104 /  10  10  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR OKZ018>032.

     HEAT ADVISORY UNTIL 10 PM CDT FRIDAY FOR OKZ033>048-050>052.

TX...HEAT ADVISORY UNTIL 10 PM CDT FRIDAY FOR TXZ083>090.

&&

09/25
Hazardous weather outlook, Aug 9, 12:00 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE AUG 9 2011

OKZ004>048-050>052-TXZ083>090-091700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY OCCUR OVERNIGHT. ALTHOUGH AN ISOLATED SEVERE STORM
IS POSSIBLE... THE CHANCE OF SEVERE WEATHER IS LOW.

DISCUSSION...
A COLD FRONT HAS MOVED THROUGH MUCH OF THE AREA TODAY. THERE IS A
SLIGHT CHANCE THAT ISOLATED STORMS MAY FROM CLOSE TO THIS FRONT IN
FAR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS AFTERNOON
OR EVENING. IF STORMS DO DEVELOP.... GUSTY WINDS MAY OCCUR.

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH PLAINS OF
COLORADO THIS AFTERNOON AND MOVE EAST. THE SOUTHERN PORTION OF THIS
AREA OF THUNDERSTORMS MAY AFFECT NORTHERN OKLAHOMA AFTER MIDNIGHT
TONIGHT. THE RISK OF SEVERE THUNDERSTORMS WILL BE RELATIVELY LOW BY
THE TIME THESE STORMS APPROACH NORTHERN OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
DESPITE THE PROXIMITY OF THE FRONT... TEMPERATURES WILL AGAIN REACH
100 TO 110 OVER MUCH OF CENTRAL AND SOUTHERN OKLAHOMA AND NORTH
TEXAS. A HEAT ADVISORY REMAINS IN EFFECT.

THE HOT AND DRY WEATHER WILL CAUSE CONTINUED HIGH FIRE DANGER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
AT LEAST LOW THUNDERSTORM CHANCES WILL PERSIST INTO THE WEEKEND...
WITH BOTH THE POSSIBILITY OF STORMS DEVELOPING NEAR THE STALLED
FRONT OR ANY OUTFLOW BOUNDARIES... AND ADDITIONAL STORMS DEVELOPING
OVER THE HIGH PLAINS AND APPROACHING THE AREA.

OTHER HAZARDOUS WEATHER...
THE HOT AIRMASS WILL PERSIST IN MUCH OF SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS AND REDEVELOP FARTHER NORTH LATER THIS WEEK.

DRY VEGETATION WILL KEEP WILDFIRE POTENTIAL HIGH IN LOCATIONS THAT
DO NOT RECEIVE SIGNIFICANT RAIN THIS WEEK.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.

In the hours before

Local storm report, Aug 9, 12:38 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
1238 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     GOLTRY                  36.53N 98.15W
08/08/2011  E65.00 MPH       ALFALFA            OK   EMERGENCY MNGR

            SIGNIFICANT DAMAGE TO TREES WAS REPORTED AROUND THE TOWN
            OF GOLTRY.

0545 PM     TSTM WND DMG     4 S GOLTRY              36.47N 98.15W
08/08/2011                   ALFALFA            OK   EMERGENCY MNGR

            SEVERAL OUTBUILDINGS DESTROYED WITH HEAVY TREE DAMAGE

0545 PM     TSTM WND GST     OKEENE                  36.12N 98.32W
08/08/2011  E75.00 MPH       BLAINE             OK   PUBLIC

0550 PM     TSTM WND GST     1 WSW LAHOMA            36.38N 98.11W
08/08/2011  M96.00 MPH       MAJOR              OK   MESONET

0600 PM     TSTM WND GST     1 N ENID                36.42N 97.88W
08/08/2011  E0.00 MPH        GARFIELD           OK   NEWSPAPER

            SEVERAL TREES AND LARGE TREE LIMBS WERE BLOWN. POWER
            POLES WERE ALSO SNAPPED OR BLOWN DOWN. SOME MINOR ROOF
            DAMAGE ALSO OCCURRED.

0600 PM     TSTM WND DMG     WAUKOMIS                36.28N 97.90W
08/08/2011                   GARFIELD           OK   EMERGENCY MNGR

            SEVERAL 80-FOOT TRANSMISSION POLES AND LINES WERE DOWNED.
            FOUR TO SIX HOMES SUSTAINED DAMAGE AS THE LINES FELL.

0601 PM     TSTM WND GST     VANCE AIR FORCE BASE    36.34N 97.90W
08/08/2011  M63.00 MPH       GARFIELD           OK   ASOS

0605 PM     TSTM WND GST     4 SSE BILLINGS          36.48N 97.42W
08/08/2011  M73.00 MPH       NOBLE              OK   AMATEUR RADIO

0605 PM     TSTM WND GST     VANCE AIR FORCE BASE    36.34N 97.90W
08/08/2011  M70.00 MPH       GARFIELD           OK   ASOS

0623 PM     TSTM WND DMG     FAIRMONT                36.35N 97.70W
08/08/2011                   GARFIELD           OK   NEWSPAPER

            A LARGE PORTION OF THE ROOF AT THE LUTHERAN CHURCH WAS
            DESTROYED.

0625 PM     TSTM WND DMG     6 W KINGFISHER          35.86N 98.04W
08/08/2011                   KINGFISHER         OK   EMERGENCY MNGR

            SEVERAL LARGE BARNS WERE HEAVILY DAMAGED. SEVERAL POWER
            POLES AND TREES WERE SNAPPED OR BLOWN DOWN.

0635 PM     TSTM WND DMG     KINGFISHER              35.86N 97.93W
08/08/2011                   KINGFISHER         OK   EMERGENCY MNGR

            THE ROOF AT THE HOSPITAL SUSTAINED DAMAGE. ONE OTHER HOME
            SUSTAINED MAJOR DAMAGE. NUMEROUS POWER POLES AND LINES
            ARE DOWN OVER A 4 TO 5 BLOCK AREA. POWER WAS KNOCKED OUT
            TO MUCH OF THE CITY. THE WINDS WERE ESTIMATED AT 70 MPH.

0635 PM     TSTM WND DMG     2 NNE PERRY             36.32N 97.27W
08/08/2011                   NOBLE              OK   PUBLIC

            *** 1 INJ *** A MOBILE HOME WAS BLOWN ONTO ITS SIDE,
            INJURING ONE PERSON INSIDE. ALSO, FENCE PANELS AND LARGE
            LIMBS WERE BLOWN DOWN. IN THE TOWN OF PERRY, SEVERAL
            POWER LINES WERE DOWNED, SOME OF WHICH CAUSED FIRES.

0645 PM     TSTM WND GST     7 SSE RED ROCK          36.37N 97.13W
08/08/2011  M62.00 MPH       NOBLE              OK   MESONET

0650 PM     TSTM WND GST     7 SSE RED ROCK          36.37N 97.13W
08/08/2011  M63.00 MPH       NOBLE              OK   MESONET

0655 PM     TSTM WND GST     5 E ORLANDO             36.15N 97.29W
08/08/2011  M69.00 MPH       PAYNE              OK   MESONET

0700 PM     TSTM WND DMG     2 S PONCA CITY          36.68N 97.09W
08/08/2011                   KAY                OK   EMERGENCY MNGR

            POWER POLES BLOWN DOWN. FOUR LARGE HAIL BALES WERE ROLLED
            SEVERAL FEET ACROSS A STREET.

0703 PM     TSTM WND GST     2 NNW STILLWATER        36.14N 97.07W
08/08/2011  M80.00 MPH       PAYNE              OK   ASOS

0705 PM     TSTM WND GST     2 W STILLWATER          36.12N 97.09W
08/08/2011  M61.00 MPH       PAYNE              OK   MESONET

0705 PM     TSTM WND GST     7 N COYLE               36.06N 97.24W
08/08/2011  M64.00 MPH       PAYNE              OK   MESONET

0710 PM     TSTM WND GST     2 W STILLWATER          36.12N 97.09W
08/08/2011  M67.00 MPH       PAYNE              OK   MESONET

0714 PM     TSTM WND GST     2 NNW STILLWATER        36.14N 97.07W
08/08/2011  M72.00 MPH       PAYNE              OK   ASOS

0715 PM     TSTM WND DMG     1 N STILLWATER          36.13N 97.06W
08/08/2011                   PAYNE              OK   PUBLIC

            A TREE WAS KNOCKED OVER AND SEVERAL LARGE TREE LIMBS WERE
            BLOWN DOWN ON THE CAMPUS OF OKLAHOMA STATE UNIVERSITY.

0715 PM     TSTM WND DMG     2 S WEATHERFORD         35.50N 98.70W
08/08/2011                   CUSTER             OK   PUBLIC

            THE DAMAGE BEGAN ABOUT 5 MILES WEST OF WEATHERFORD.
            NUMEROUS POWER POLES WERE BLOWN DOWN AS THE WIND GOT
            CLOSER TO WEATHERFORD. TWO SEMI TRACTOR TRAILERS AND TWO
            AUTOMOBILES WERE BLOWN OVER AT MILE MARKER 80 ON
            INTESTATE 40. SOUTH OF TOWN, 20 TO 30 POWER POLES WERE
            BLOWN DOWN, TRANSFORMERS BLOWN, AND LARGE LARGE TREE
            BRANCHES BROKEN. DAMAGE WAS REPORTED TO THE WINDFARM
            SOUTH OF TOWN. WINDS WERE ESTIMATED AT LEAST 70 MPH.

0715 PM     TSTM WND DMG     1 W STILLWATER          36.12N 97.08W
08/08/2011                   PAYNE              OK   NEWSPAPER

            SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN, WITH NUMEROUS
            OTHER SMALLER BRANCHES. PART OF THE FACADES WAS RIPPED
            OFF OF TWO BUSINESSES. POWER WAS KNOCKED FOR TO OVER 3800
            RESIDENTS. ALSO, SOME OF THE DEBRIS KNOCKED DOWN POWER
            LINES, WHICH CAUSED A FEW STRUCTURE FIRES. ONE HOUSE WAS
            COMPLETELY DESTROYED BY THE FIRE.

0720 PM     TSTM WND GST     7 N COYLE               36.06N 97.24W
08/08/2011  M59.00 MPH       PAYNE              OK   MESONET

0720 PM     TSTM WND GST     2 W STILLWATER          36.12N 97.09W
08/08/2011  M59.00 MPH       PAYNE              OK   MESONET

0723 PM     TSTM WND GST     1 NE OKARCHE            35.74N 97.96W
08/08/2011  M58.00 MPH       KINGFISHER         OK   TRAINED SPOTTER

0725 PM     TSTM WND DMG     CASHION                 35.80N 97.68W
08/08/2011                   KINGFISHER         OK   NWS EMPLOYEE

            A MOBILE HOME WAS BLOWN OVER ON THE SOUTH SIDE OF TOWN.

0735 PM     TSTM WND DMG     PIEDMONT                35.64N 97.75W
08/08/2011                   CANADIAN           OK   EMERGENCY MNGR

            ONE HOME SUSTAINED MAJOR DAMAGE. AT LEAST 40 OTHER
            BUILDINGS SUSTAINED SOME FORM OF DAMAGE, ABOUT HALF OF
            WHICH WERE HOMES. AN AWNING AT A GAS STATION WAS BLOWN
            DOWN. SEVERAL TREES AND LARGE TREE LIMBS WERE BLOWN DOWN.
            NUMEROUS FENCES WERE BLOWN DOWN. A LARGE POWER POLE, IN
            ADDITION TO SEVERAL OTHER SMALLER POWER POLES AND LINES
            WERE BLOWN DOWN. THE MAJORITY OF TOWN WAS WITHOUT POWER
            FOR SEVERAL HOURS.

0743 PM     TSTM WND DMG     10 W EDMOND             35.65N 97.66W
08/08/2011                   OKLAHOMA           OK   EMERGENCY MNGR

            A HOUSE LOST 90 PERCENT OF ITS ROOF. THE ROOF WAS
            SCATTERED APPROXIMATELY 100 YARDS TO THE EAST. A METAL
            BARN EAST OF THE HOUSE WAS COMPLETELY DESTROYED. OTHER
            BARNS AND FARM OUTBUILDINGS TO THE EAST ALSO SUSTAINED
            ROOF DAMAGE.

0750 PM     TSTM WND GST     8 WNW EDMOND            35.70N 97.61W
08/08/2011  E60.00 MPH       OKLAHOMA           OK   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTED 60 TO 70 MPH WIND GUSTS

0755 PM     TSTM WND DMG     9 SW EDMOND             35.56N 97.59W
08/08/2011                   OKLAHOMA           OK   DEPT OF HIGHWAYS

            THE OKLAHOMA COUNTY EMERGENCY MANGEMENT SURVEYED DAMAGE
            NEAR ROCKWELL AVENUE AND MEMORIAL ROAD. ONE HAME
            SUSTAINED ROOF DAMAGE. A LARGE POWER POLE WAS SHATTERED.
            ELEVEN OTHER POWER POLES AND ASSOCIATED LINES WERE BLOWN
            DOWN. SEVERAL FENCES WERE BLOWN DOWN. THE DAMAGE EXTENDED
            ABOUT A HALF OF A MILE TO THE SOUTH, WITH DAMAGE
            EXTENDING OUTWARD ABOUT 100 YARDS ON EITHER SIDE OF THE
            ROCKWELL AVENUE.

0805 PM     TSTM WND DMG     5 N BETHANY             35.58N 97.64W
08/08/2011                   OKLAHOMA           OK   BROADCAST MEDIA

            NUMEROUS FENCES AND POWER POLES BLOWN DOWN. TIME
            ESTIMATED BASED ON RADAR

0805 PM     TSTM WND DMG     3 N BETHANY             35.55N 97.64W
08/08/2011                   OKLAHOMA           OK   EMERGENCY MNGR

            *** 1 INJ *** FACADE OF SHOPPING CENTER BLOWN DOWN ON
            NORTH MACARTHUR BLVD. A PERSON WORKING UNDERNEATH WAS
            PARTIALLY TRAPPED, BUT WAS FREED SOON AFTER THE COLLAPSE.

0825 PM     TSTM WND GST     6 N OKLAHOMA CITY       35.55N 97.51W
08/08/2011  M71.00 MPH       OKLAHOMA           OK   MESONET

0841 PM     TSTM WND GST     TINKER AIR FORCE BASE   35.42N 97.39W
08/08/2011  M58.00 MPH       OKLAHOMA           OK   ASOS

0844 PM     TSTM WND GST     TINKER AIR FORCE BASE   35.42N 97.39W
08/08/2011  M63.00 MPH       OKLAHOMA           OK   ASOS

0855 PM     TSTM WND GST     TINKER AIR FORCE BASE   35.42N 97.39W
08/08/2011  M64.00 MPH       OKLAHOMA           OK   ASOS

&&
ADDITIONAL ENTRIES WILL BE ADDED IF/WHEN THEY BECOME AVAILABLE.

NWS NORMAN
Special weather statement, Aug 9, 5:05 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CDT TUE AUG 9 2011

OKZ047-050-051-092230-
JOHNSTON OK-LOVE OK-MARSHALL OK-
505 PM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON...LOVE AND MARSHALL
COUNTIES.

AT 505 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED FROM
RAVIA TO MARIETTA...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3380 9722 3389 9718 3391 9723 3386 9726
      3384 9736 3405 9749 3407 9697 3434 9679
      3433 9641 3411 9658 3389 9663 3390 9667
      3385 9668 3382 9675 3387 9679 3384 9686
      3395 9693 3380 9708 3371 9711 3371 9715

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:06 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Payne69 min
Aug 8, 7:15 PM CDTSpecial Weather StatementOUNGreer, Washita30 min
Aug 8, 7:25 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Lincoln, Logan, Oklahoma80 min
Aug 8, 7:29 PM CDTSpecial Weather StatementOUNGarfield46 min
Aug 8, 7:47 PM CDTSevere Thunderstorm WarningOUNCaddo, Washita32 min
Aug 8, 8:05 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa30 min
Aug 8, 8:14 PM CDTSpecial Weather StatementOUNNoble46 min
Aug 8, 8:26 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie64 min
Aug 8, 9:24 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie36 min
Aug 8, 9:56 PM CDTSpecial Weather StatementOUNCanadian19 min
Aug 8, 10:46 PM CDTSpecial Weather StatementOUNMcClain29 min
Aug 8, 10:47 PM CDTSpecial Weather StatementOUNLincoln28 min
Aug 8, 11:12 PM CDTSpecial Weather StatementOUNCleveland, McClain18 min
Aug 8, 11:36 PM CDTSpecial Weather StatementOUNSeminole24 min
Aug 9, 1:52 AM CDTSpecial Weather StatementOUNLincoln18 min
Aug 9, 5:05 PM CDTSpecial Weather StatementOUNJohnston, Love, Marshall25 min
Aug 9, 5:30 PM CDTSpecial Weather StatementOUNJohnston30 min
Aug 9, 6:01 PM CDTSpecial Weather StatementOUNJohnston29 min
Aug 9, 6:32 PM CDTSpecial Weather StatementOUNMarshall28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.